MAUDE Adverse Event Report: EMBECTA MEDICAL I LLC BD SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB; PISTON SYRINGE

EMBECTA MEDICAL I LLC BD SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB; PISTON SYRINGE
Catalog Number 305500
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located and (b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe allergy 1ml w/ndl 28x1/2 rb needle went through the shield.The following information was provided by the initial reporter: material # 305500 batch # 0069100.It was reported by the customer that patient was stuck by the needle while pulling it out of the package.The needle was sticking out of the gray cover that's supposed to cover the needle.Rcc received a complaint via email.Item(s): 305500, lot(s): 0069100d, date incident occurred: (b)(6) 2025.Was the patient impacted? if yes, describe: yes, patient was stuck by the needle while pulling it out of the package.The needle was sticking out of the gray cover that's suppose to cover the needle.Is a sample available? yes customer request? customer would like replacement needle.
 
Additional Manufacturer Narrative
Investigation summary: one needle was received and tested by our quality team with the customer's complaint of needle through shield.The needle was protruding through shield and complaint was verified.The shield and needle were analyzed under microscope and the manufacturer of the product was contacted for further investigation.The root cause of this issue is most likely due to operator error leading to improper alignment at time of cap and needle assembly.This is the first instance for this lot or for the material and corrective action is not necessary.
 
Event or Problem Description
Sample.

Brand Name
BD SYRINGE ALLERGY 1ML W/NDL 28X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
EMBECTA MEDICAL I LLC
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22779052
Report Number2243072-2025-00979
Device Sequence Number9487835
Product Code FMF
UDI-Device Identifier00382903055005
UDI-Public(01)00382903055005(10)0069100
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Catalogue Number305500
Device Lot Number0069100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown